Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Having cold and lingering cough with wheeze. What is the treatment?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi, I am XXXXXXX I recently had a cold and now have a lingering cough with a wheeze at the end of the exhale. How can I treat this?
Posted Sun, 17 Nov 2013 in General Health
Answered by Dr. Robert Galamaga 16 minutes later
Brief Answer:
Possible bronchitis

Detailed Answer:
hello and thanks for the question.

It sounds like you have a mild case of bronchitis. Most of the time this is caused by viruses. Antibiotics typically do not improve this type of condition.

In your case if you're having wheezing you might benefit from albuterol. This is a prescription medication that generally comes in an inhaler. this is something you would have to obtain from a physician.

Otherwise you might consider some over-the-counter preparations to help with your cough. I think that your cough might be related to spasm of your airway. This is almost like asthma.

also make sure you are staying well hydrated and try to get some extra rest if possible.

Thanks again for sending your question.

Dr. Galamaga.
Above answer was peer-reviewed by
Follow-up: Having cold and lingering cough with wheeze. What is the treatment? 22 hours later
What type of OTC cough medicine would help for this wheezy type of lingering cough. Do I need to get an expectorant, something with mucus relief, or just a simple cough suppressant?
Answered by Dr. Robert Galamaga 2 hours later
Brief Answer:
An expectorant would be a good idea.

Detailed Answer:
Something like dextromethorphan would help with the cough. This is readily available at local pharmacies. Also you might consider using some Claritin. This might also help with your secretions.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor